Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 161, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 1, 2005, 12:08 PM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 12:08 PM CDT (17:08 UTC)
- Expired
- Jul 1, 2005, 1:05 PM CDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:55 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 8:55 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 955 AM EDT FRI JUL 1 2005 .DISCUSSION...FOG BURNING OFF AND SKIES MOSTLY SUNNY THIS MID MORNING. GOOD HEATING EARLY WILL ALLOW FOR MOD-STRONG INSTABILITY THIS AFTERNOON WITH GOOD LOW LEVEL LAPSE RATE. UPPER TROUGH MOVING E TO THE NORTH OF TN WILL AID IN LIFT. BEST CONVERGENCE EARLY ALONG NORTHERN PLATEAU THEN PROGRESSES SE THROUGH THE MRX CWA FOR THE REMAINDER OF DAYLIGHT HOURS. HAIL THREAT LOOKS LOW BUT CHANCE FOR DAMAGING WINDS IS ON TRACK. CURRENT FCST OF MORE CLOUD COVER AND SLIGHTLY LOWER MAX TEMPS FOR TDY REMAINS THE SAME. RAISED POPS TO LIKELY AREA-WIDE. STORM MOTIONS TO THE SE NEAR 15 MPH MAY LESSEN MINOR FLOODING THREAT BUT HOURLY RATES AROUND THREE QUARTERS TO ONE INCH WILL BE COMMON. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
Hazardous weather outlook, Jul 1, 3:00 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-020830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND INCREASE IN COVERAGE DURING THE AFTERNOON INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY MORNING ...RESULTING IN DRY WEATHER FOR BOTH SATURDAY AND SUNDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS TO THE FORECAST ON THE FOURTH OF JULY. THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN ...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW AREAS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
In the hours before
Special weather statement, Jul 1, 12:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 100 PM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-012200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 100 PM EDT...(1200 PM CDT) FRI JUL 1 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON... A LINE OF THUNDERSTORMS...DEVELOPING ACROSS NORTHERN ALABAMA AND MIDDLE TENNESSEE...WILL MOVE EAST AROUND 20 MPH ACROSS THE AREA THIS AFTERNOON. WIND GUSTS NEAR 40 MPH WILL BE COMMON WITH THESE STORMS. HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE STORMS. HOURLY RAINFALL RATES WILL BE NEAR THREE QUARTERS OF AN INCH...WITH HIGHER RATES WITH THE STRONGEST STORMS. THIS LOCALLY HEAVY RAINFALL MAY RESULT IN SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. FREQUENT LIGHTNING STRIKES SHOULD BE EXPECTED. SMALL HAIL IS ALSO POSSIBLE. THESE STORMS WILL BE MOVING THROUGH THE AREA DURING THE HOURS OF MAXIMUM DAYTIME HEATING. THERE IS A CHANCE FOR SOME OF THESE STORMS WILL REACH SEVERE LIMITS AND PRODUCE WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF PENNIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS WEATHER SITUATION. SON
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:31 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane, Scott | 44 min |
| Jul 1, 12:38 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea | 52 min |
| Jul 1, 1:16 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane, Scott | 47 min |
| Jul 1, 1:19 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 59 min |
| Jul 1, 1:24 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 66 min |
| Jul 1, 1:30 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs | 37 min |
| Jul 1, 1:46 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Union | 60 min |
| Jul 1, 1:59 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 65 min |
| Jul 1, 2:02 PM CDT | Severe Thunderstorm Warning | MRX | Knox, Loudon | 58 min |
| Jul 1, 2:19 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 56 min |
| Jul 1, 2:27 PM CDT | Severe Thunderstorm Warning | MRX | McMinn | 23 min |
| Jul 1, 2:36 PM CDT | Severe Thunderstorm Warning | MRX | Blount | 54 min |
| Jul 1, 2:45 PM CDT | Severe Thunderstorm Warning | MRX | Grainger | 60 min |
| Jul 1, 3:07 PM CDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 53 min |
| Jul 1, 4:47 PM CDT | Severe Thunderstorm Warning | MRX | Washington | 43 min |
| Jul 1, 5:15 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 26 min |
| Jul 1, 3:24 PM CDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 66 min |
| Jul 1, 4:06 PM CDT | Severe Thunderstorm Warning | MRX | Russell, Scott | 54 min |
| Jul 1, 2:51 PM CDT | Severe Thunderstorm Warning | MRX | Cherokee | 54 min |
| Jul 1, 3:27 PM CDT | Severe Thunderstorm Warning | MRX | Clay | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.